Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 20, NWS North Platte, NE

December 27, 201322 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Dec 27, 2013, 2:33 PM MST for 22 counties in Nebraska. It took effect at Dec 28, 2013, 11:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2013, 2:33 PM MST (21:33 UTC)
In effect from
Dec 28, 2013, 11:00 AM MST
Expired
Dec 29, 2013, 2:00 AM MST
In force
15 hr
Issued by
NWS North Platte, NE
All 22 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 20 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2307 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WWUS73 KLBF 272133
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CST FRI DEC 27 2013

...STRONG WINDS EXPECTED SATURDAY AFTERNOON BEHIND AN ARCTIC COLD
FRONT...

NEZ005-006-008-009-024>026-094-281145-
/O.NEW.KLBF.WI.Y.0020.131228T1800Z-131229T0600Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-HOOKER-THOMAS-BLAINE-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...MULLEN...THEDFORD...DUNNING...CODY...MERRIMAN...KILGORE
333 PM CST FRI DEC 27 2013 /233 PM MST FRI DEC 27 2013/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ SATURDAY TO
MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ SATURDAY
TO MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT. 


* TIMING: STRONG WINDS WILL DEVELOP MIDDAY SATURDAY BEHIND AN
  ARCTIC COLD FRONT. WINDS WILL DIMINISH LATE SATURDAY EVENING.  

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
  AROUND 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ007-010-027>029-038-281145-
/O.NEW.KLBF.WI.Y.0020.131228T2100Z-131229T0900Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
333 PM CST FRI DEC 27 2013

...WIND ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 3 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 3 AM CST
SUNDAY. 


* TIMING: STRONG WINDS WILL DEVELOP SATURDAY AFTERNOON BEHIND AN
  ARCTIC COLD FRONT. WINDS WILL DIMINISH LATE SATURDAY NIGHT. 

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
  AROUND 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TAYLOR
8 follow-up statements
551 
WWUS73 KLBF 281014
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
414 AM CST SAT DEC 28 2013

...STRONG WINDS OVER WESTERN NEBRASKA BEHIND AN ARCTIC COLD
FRONT...

NEZ005-006-008-009-024>026-094-290100-
/O.CON.KLBF.WI.Y.0020.131228T1800Z-131229T0600Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-HOOKER-THOMAS-BLAINE-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...MULLEN...THEDFORD...DUNNING...CODY...MERRIMAN...KILGORE
414 AM CST SAT DEC 28 2013 /314 AM MST SAT DEC 28 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO MIDNIGHT CST /11 PM MST/ TONIGHT. 

* TIMING: STRONG WINDS WILL DEVELOP THIS AFTERNOON BEHIND AN
  ARCTIC COLD FRONT. WINDS WILL DIMINISH TONIGHT.

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS 
  TO AROUND 45 MPH. 

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ007-010-027>029-038-290100-
/O.CON.KLBF.WI.Y.0020.131228T2100Z-131229T0900Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
414 AM CST SAT DEC 28 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CST SUNDAY. 

* TIMING: STRONG WINDS WILL DEVELOP THIS AFTERNOON BEHIND AN
  ARCTIC COLD FRONT. WINDS WILL DIMINISH TONIGHT.

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS 
  TO AROUND 45 MPH. 

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
650 
WWUS73 KLBF 281751
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1151 AM CST SAT DEC 28 2013

...STRONG WINDS OVER WESTERN NEBRASKA BEHIND AN ARCTIC COLD
FRONT...

NEZ022-023-035>037-056-057-290600-
/O.EXA.KLBF.WI.Y.0020.131228T1800Z-131229T0600Z/
GARDEN-GRANT-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA
1151 AM CST SAT DEC 28 2013 /1051 AM MST SAT DEC 28 2013/

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 


* TIMING: STRONG WINDS WILL DEVELOP THIS AFTERNOON BEHIND AN 
  ARCTIC COLD FRONT. WINDS WILL DIMINISH TONIGHT. 

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS 
  TO AROUND 45 MPH. 

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ005-006-008-009-024>026-094-290600-
/O.CON.KLBF.WI.Y.0020.131228T1800Z-131229T0600Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-HOOKER-THOMAS-BLAINE-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...MULLEN...THEDFORD...DUNNING...CODY...MERRIMAN...KILGORE
1151 AM CST SAT DEC 28 2013 /1051 AM MST SAT DEC 28 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 


* TIMING: STRONG WINDS WILL DEVELOP THIS AFTERNOON BEHIND AN 
  ARCTIC COLD FRONT. WINDS WILL DIMINISH TONIGHT. 

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO
  AROUND 50 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ007-010-027>029-038-290800-
/O.CON.KLBF.WI.Y.0020.131228T2100Z-131229T0900Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
1151 AM CST SAT DEC 28 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM CST SUNDAY. 


* TIMING: STRONG WINDS WILL DEVELOP THIS AFTERNOON BEHIND AN 
  ARCTIC COLD FRONT. WINDS WILL DIMINISH TONIGHT. 

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO
  AROUND 50 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TAYLOR
098 
WWUS73 KLBF 282053
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CST SAT DEC 28 2013

...STRONG WINDS OVER WESTERN NEBRASKA BEHIND AN ARCTIC COLD
FRONT...

NEZ059-071-290600-
/O.EXB.KLBF.WI.Y.0020.131228T2100Z-131229T0600Z/
LINCOLN-FRONTIER-
INCLUDING THE CITIES OF...NORTH PLATTE...CURTIS...EUSTIS
253 PM CST SAT DEC 28 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING: STRONG WINDS WILL DEVELOP THIS AFTERNOON BEHIND AN 
  ARCTIC COLD FRONT. WINDS WILL DIMINISH LATE TONIGHT. 

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
  AROUND 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ005-006-008-009-022>026-035>037-056-057-094-290600-
/O.CON.KLBF.WI.Y.0020.000000T0000Z-131229T0600Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER-THOMAS-
BLAINE-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...
CODY...MERRIMAN...KILGORE
253 PM CST SAT DEC 28 2013 /153 PM MST SAT DEC 28 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 

* TIMING: STRONG WINDS WILL DEVELOP THIS AFTERNOON BEHIND AN
  ARCTIC COLD FRONT. WINDS WILL DIMINISH TONIGHT.

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
  AROUND 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ007-010-027>029-038-290900-
/O.CON.KLBF.WI.Y.0020.131228T2100Z-131229T0900Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
253 PM CST SAT DEC 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

* TIMING: STRONG WINDS WILL DEVELOP THIS AFTERNOON BEHIND AN 
  ARCTIC COLD FRONT. WINDS WILL DIMINISH TONIGHT. 

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS 
  TO AROUND 50 MPH. 

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TAYLOR
883 
WWUS73 KLBF 282206
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 PM CST SAT DEC 28 2013

...STRONG WINDS OVER WESTERN NEBRASKA BEHIND AN ARCTIC COLD
FRONT...

NEZ005-006-008-009-022>026-035>037-056-057-059-071-094-290600-
/O.CON.KLBF.WI.Y.0020.000000T0000Z-131229T0600Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER-THOMAS-
BLAINE-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-LINCOLN-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...
NORTH PLATTE...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
406 PM CST SAT DEC 28 2013 /306 PM MST SAT DEC 28 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 

* TIMING: STRONG WINDS WILL DEVELOP THIS AFTERNOON BEHIND AN 
  ARCTIC COLD FRONT. WINDS WILL DIMINISH TONIGHT. 

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS 
  TO AROUND 45 MPH. 

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ007-010-027>029-038-290900-
/O.CON.KLBF.WI.Y.0020.000000T0000Z-131229T0900Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
406 PM CST SAT DEC 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

* TIMING: STRONG WINDS WILL DEVELOP THIS AFTERNOON BEHIND AN 
  ARCTIC COLD FRONT. WINDS WILL DIMINISH TONIGHT. 

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO
  AROUND 55 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TAYLOR
819 
WWUS73 KLBF 282216
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
416 PM CST SAT DEC 28 2013

...STRONG WINDS OVER WESTERN NEBRASKA BEHIND AN ARCTIC COLD
FRONT...

NEZ005-006-008-009-022>026-035>037-056-057-059-071-094-290600-
/O.CON.KLBF.WI.Y.0020.000000T0000Z-131229T0600Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GARDEN-GRANT-HOOKER-THOMAS-
BLAINE-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-LINCOLN-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...
NORTH PLATTE...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
416 PM CST SAT DEC 28 2013 /316 PM MST SAT DEC 28 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. 

* TIMING: STRONG WINDS WILL CONTINUE THIS EVENING AND THEN
  DIMINISH LATE TONIGHT.

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
  AROUND 50 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ007-010-027>029-038-290900-
/O.CON.KLBF.WI.Y.0020.000000T0000Z-131229T0900Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
416 PM CST SAT DEC 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

* TIMING: STRONG WINDS WILL CONTINUE THIS EVENING AND THEN
  DIMINISH LATE TONIGHT. 

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS 
  TO AROUND 55 MPH. 

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TAYLOR
484 
WWUS73 KLBF 290312
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CST SAT DEC 28 2013

...STRONG NORTHWEST WINDS DIMINISHING IN WEST...

NEZ022>024-035-036-056-057-059-071-094-290415-
/O.CAN.KLBF.WI.Y.0020.000000T0000Z-131229T0600Z/
GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-LINCOLN-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
TRYON...CHAPPELL...BIG SPRINGS...OGALLALA...NORTH PLATTE...
CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
912 PM CST SAT DEC 28 2013 /812 PM MST SAT DEC 28 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

NORTH WINDS HAVE DIMINISHED ACROSS THE PANHANDLE AND THE
SOUTHWEST. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.
NORTH TO NORTHWEST WINDS AT 10 TO 20 MPH CAN BE EXPECTED.

$$

NEZ005-006-008-009-025-026-037-290600-
/O.CON.KLBF.WI.Y.0020.000000T0000Z-131229T0600Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-THOMAS-BLAINE-LOGAN-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...THEDFORD...DUNNING...STAPLETON
912 PM CST SAT DEC 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING: STRONG WINDS SLOWLY DIMINISHING BY MIDNIGHT.

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS 
  TO AROUND 50 MPH. 

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ007-010-027>029-038-290900-
/O.CON.KLBF.WI.Y.0020.000000T0000Z-131229T0900Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
912 PM CST SAT DEC 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

* TIMING: STRONG WINDS THROUGH MIDNIGHT THEN SLOWLY DIMINISHING.

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS 
  TO AROUND 55 MPH. 

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
328 
WWUS73 KLBF 290535
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1135 PM CST SAT DEC 28 2013

...STRONG NORTHWEST WINDS NORTH CENTRAL THROUGH 3 AM CST...

NEZ005-006-008-009-025-026-037-290645-
/O.EXP.KLBF.WI.Y.0020.000000T0000Z-131229T0600Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-THOMAS-BLAINE-LOGAN-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...THEDFORD...DUNNING...STAPLETON
1135 PM CST SAT DEC 28 2013

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

* WINDS: NORTHWEST WINDS FURTHER DECREASING TO 15 TO 25 MPH

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS.

$$

NEZ007-010-027>029-038-290900-
/O.CON.KLBF.WI.Y.0020.000000T0000Z-131229T0900Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
1135 PM CST SAT DEC 28 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. 

* TIMING: STRONG WINDS THROUGH MIDNIGHT THEN SLOWLY DIMINISHING.

* WINDS: SUSTAINED NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS 
  TO AROUND 55 MPH. 

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
212 
WWUS73 KLBF 290912
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 AM CST SUN DEC 29 2013

...WIND ADVISORY WAS ALLOWED TO EXPIRE...


NEZ007-010-027>029-038-291015-
/O.EXP.KLBF.WI.Y.0020.000000T0000Z-131229T0900Z/
BOYD-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
312 AM CST SUN DEC 29 2013

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS OVER NORTH CENTRAL NEBRASKA HAD FALLEN BELOW ADVISORY
CRITERIA AND THE WIND ADVISORY WAS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Dec 27, 2:28 PM MST, 5 minutes earlier.

Area forecast discussion, Dec 27, 2:28 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CST FRI DEC 27 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 326 PM CST FRI DEC 27 2013

A MILD NIGHT IS IN STORE FOR PORTIONS OF WESTERN AND NORTH CENTRAL
NEBRASKA. LOW TEMPERATURES ARE ONLY EXPECTED TO DROP TO AROUND 30
DEGREES OR SO IN THE HIGHER ELEVATIONS OF THE SANDHILLS...WHERE THE
ATMOSPHERE REMAINS MIXED THROUGH THE NIGHT. IT WILL BE COLDER IN
RIVER VALLEYS AND OTHER LOW LYING AREAS...WHERE A SHALLOW INVERSION
WILL CAUSE LOWS TO FALL TO NEAR 20 OR IN THE 20S.

AFTER A MILD START TO THE MORNING SATURDAY...CONDITIONS WILL QUICKLY
CHANGE LATER SATURDAY AFTERNOON AS A WEAKENING VORTMAX ALOFT WILL
BE APPROACHING THE AREA FROM THE NORTHWEST. AS A RESULT...AN ARCTIC
COLD FRONT WILL BE PUSHED SOUTH THROUGH THE AREA. TWO CONCERNS WITH
THIS BOUNDARY...1) WINDS AND 2) PRECIPITATION. FIRST THE WINDS...NAM
MODEL INDICATES 500 METER WINDS INCREASING TO AROUND 30 TO 35 KTS
ACROSS MUCH OF NORTH CENTRAL NEBRASKA JUST BEHIND THE COLD FRONTAL
PASSAGE SATURDAY AFTERNOON. SOUNDINGS INDICATE A WELL MIXED BOUNDARY
LAYER...AND SHOULD HAVE NO PROBLEM MIXING THESE WINDS TO THE
SURFACE. WINDS OF 30 TO 35 KTS AT 500 METERS SHOULD PRODUCE
SUSTAINED WIND SPEEDS NEAR 30 MPH AT GROUND LEVEL...WITH HIGHER
GUSTS. WILL GO AHEAD AND ISSUE A WIND ADVISORY DUE TO THE SIGNAL
DISCUSSED ABOVE IN THE NAM MODEL...WITH COLD AIR ADVECTION AND
SIGNIFICANT PRESSURE RISES BEHIND THE FRONT ALSO SUPPORTING WIND
ADVISORY CONDITIONS.

NOW FOR PRECIPITATION...NOT MUCH MOISTURE IN THE MID LEVELS WITH
THIS SYSTEM. HOWEVER...THE LOWER LEVELS DO SATURATE BY MID TO LATE
AFTERNOON. WITH THIS WILL COME AN INCREASE IN STRATUS CLOUDS ALONG
WITH POSSIBLE FLURRIES AND PATCHY FREEZING DRIZZLE. REGARDING THE
FREEZING DRIZZLE...SOUNDINGS INDICATE A 3 TO 5 HOUR WINDOW STARTING
ABOUT 21Z SATURDAY WHERE THE SATURATED BOUNDARY LAYER IS BETWEEN 0
AND -10C. LIFT IS PRESENT THROUGH THE LAYER DURING THIS TIME AS
WELL...SO WILL CONTINUE THE MENTION OF PATCHY FREEZING DRIZZLE IN
THE FORECAST LATER SATURDAY AFTERNOON ACROSS NORTH CENTRAL
NEBRASKA.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 326 PM CST FRI DEC 27 2013

A PROGRESSIVE PATTERN IS EXPECTED TO CONTINUE WITH FAIRLY WIDE
TEMPERATURE SWINGS FROM ONE DAY TO THE NEXT.

THE FRONT COMING THROUGH LATE SATURDAY WILL BRING WIND AND VERY COLD
TEMPERATURES. THE STRONGEST COLD ADVECTION AND PRESSURE RISES ARE
00-06Z. SUSTAINED WIND SPEEDS EXCEEDING 30 MPH ARE MOST LIKELY NORTH
AND EAST OF A MULLEN-THEDFORD-BROKEN BOW LINE WITH GUSTS OVER 40
MPH. THE WIND SHOULD BE COMING DOWN BY LATE EVENING IN CHERRY...
BOYD...KEYA PAHA...ROCK...BLAINE...THOMAS AND HOOKER COUNTIES...SO
WE WILL END THE ADVISORY FOR THAT AREA BY 06Z. FOR BOYD...HOLT...
WHEELER...GARFIELD...LOUP AND CUSTER COUNTIES...A 09Z END WOULD BE
APPROPRIATE. ALSO...WITH LOW TEMPERATURES -3F TO 3F...DANGEROUS WIND
CHILLS CAN BE EXPECTED BUT AFTER 09Z WHEN WIND HAS DECREASED TO LESS
THAN 25 MPH...SO THEY WILL PROBABLY NOT NEED TO OVERLAP WITH THE
WIND ADVISORY. FOR NOW...WE WILL HOLD OFF ON ISSUING A WIND CHILL
HEADLINE. IT WOULD BE LATER AND OVER A SMALLER AREA THAN THE WIND
ADVISORY.

WEAK ISENTROPIC UPGLIDE MONDAY NIGHT ALONG THE WARM FRONT IS
INDICATED IN THE 290-300K (750-600MB) LAYER OVER CENTRAL AND
NORTHERN NEBRASKA WITH SOME FRONTOGENETIC ENHANCEMENT IN THAT LAYER.
HOWEVER...IT IS FAIRLY DRY IN THE UNDERLYING LAYERS AT 45-50 PERCENT
AND THE PROBABILITY OF MEASURABLE PRECIPITATION REACHING THE SURFACE
IS LOW.

BY EARLY WEDNESDAY...AN UPPER TROUGH BRINGS SOME FRONTOGENETIC
FORCING IN THE 295-300K (600-500MB) TO CENTRAL NEBRASKA AS INDICATED
BY THE AGEOSTROPHIC VERTICAL CIRCULATION. BY LATE WEDNESDAY
MORNING...THOUGH...SUBSIDENCE AND DRYING UNDERCUT THE LIFT LAYER
WHICH WILL MAKE IT DIFFICULT FOR PRECIPITATION TO REACH THE SURFACE.
THIS LEAVES A PRETTY NARROW WINDOW OF TIME FOR SNOWFALL TO OCCUR.
THE MORE FAVORABLE CONDITIONS ARE IN NORTHEAST COLORADO AND EXTREME
SOUTHWEST NEBRASKA.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 531 AM CST FRI DEC 27 2013

VFR CONDITIONS THROUGH THE FORECAST PERIOD. SCT TO AT TIMES BKN
MID AND HIGH CLOUDS WILL MOVE ACROSS THE AREA FOR THE FIRST PART
OF THE DAY AS HIGH PRESSURE ALOFT BUILDS ACROSS THE NORTHERN
PLAINS...WITH CLOUDS DECREASING BY LATE AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON CST /11 AM MST/ SATURDAY TO MIDNIGHT CST
/11 PM MST/ SATURDAY NIGHT FOR NEZ005-006-008-009-024>026-094.

WIND ADVISORY FROM 3 PM SATURDAY TO 3 AM CST SUNDAY FOR NEZ007-
010-027>029-038.

&&

SHORT TERM...TAYLOR
LONG TERM...SPRINGER
AVIATION...JWS
Hazardous weather outlook, Dec 27, 4:00 AM MST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 AM CST FRI DEC 27 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-281100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
500 AM CST FRI DEC 27 2013 /400 AM MST FRI DEC 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY AFTERNOON.
WINDS WILL INCREASE TO 25 TO 40 MPH BEHIND THE PASSAGE OF THE COLD
FRONT. IN ADDITION...HIGH TEMPERATURES WILL LIKELY BE REACHED
EARLY IN THE DAY AND FALLING SHARPLY THROUGH THE LATE AFTERNOON
AND EVENING. AS A RESULT OF THE STRONG WINDS AND FALLING
TEMPERATURES...WIND CHILL VALUES WILL FALL BELOW ZERO OVERNIGHT
SATURDAY INTO SUNDAY MORNING. FREEZING DRIZZLE WILL ALSO BE
POSSIBLE ACROSS NORTH CENTRAL NEBRASKA DURING THE AFTERNOON AND
EARLY EVENING HOURS...THEN LIGHT SNOW BY LATE EVENING. ANY
PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT...BUT MAY STILL
CREATE TRAVEL HAZARDS FOR PORTIONS OF NORTH CENTRAL NEBRASKA
SATURDAY AFTERNOON INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JWS

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.